Alert archive / New York / Small Craft Advisories in 2019
Small Craft Advisory 15, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Feb 1, 2019, 1:05 PM EST. It took effect at Feb 2, 2019, 7:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2019, 1:05 PM EST (18:05 UTC)
- In effect from
- Feb 2, 2019, 7:00 AM EST
- Expired
- Feb 2, 2019, 9:30 PM EST
- In force
- 15 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
971 WHUS71 KBUF 011805 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 105 PM EST Fri Feb 1 2019 LEZ020-040-041-LOZ042-020215- /O.NEW.KBUF.SC.Y.0015.190202T1200Z-190202T2100Z/ Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 105 PM EST Fri Feb 1 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 4 PM EST SATURDAY... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect from 7 AM to 4 PM EST Saturday. * WINDS...Southwest 20 to 25 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ043>045-020215- /O.NEW.KBUF.SC.Y.0015.190202T1600Z-190202T2300Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 105 PM EST Fri Feb 1 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 6 PM EST SATURDAY... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect from 11 AM to 6 PM EST Saturday. * WINDS...West 15 to 20 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
6 follow-up statements
509 WHUS71 KBUF 020125 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 825 PM EST Fri Feb 1 2019 LEZ020-040-041-LOZ042-020930- /O.CON.KBUF.SC.Y.0015.190202T1200Z-190202T2100Z/ Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 825 PM EST Fri Feb 1 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM EST SATURDAY... * WINDS...Southwest 20 to 25 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ043>045-020930- /O.CON.KBUF.SC.Y.0015.190202T1600Z-190202T2300Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 825 PM EST Fri Feb 1 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM EST SATURDAY... * WINDS...West 15 to 20 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
338 WHUS71 KBUF 020823 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 323 AM EST Sat Feb 2 2019 LOZ044-045-021630- /O.EXT.KBUF.SC.Y.0015.190202T1600Z-190203T0300Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 323 AM EST Sat Feb 2 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 10 PM EST THIS EVENING... * WINDS...West 15 to 25 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LEZ020-040-041-LOZ042-021630- /O.CON.KBUF.SC.Y.0015.190202T1200Z-190202T2100Z/ Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 323 AM EST Sat Feb 2 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM EST THIS AFTERNOON... * WINDS...Southwest 20 to 25 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ043-021630- /O.CON.KBUF.SC.Y.0015.190202T1600Z-190202T2300Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 323 AM EST Sat Feb 2 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING... * WINDS...Southwest 20 to 25 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
357 WHUS71 KBUF 021602 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1102 AM EST Sat Feb 2 2019 LEZ020-040-041-LOZ042-022100- /O.CON.KBUF.SC.Y.0015.000000T0000Z-190202T2100Z/ Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1102 AM EST Sat Feb 2 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...Southwest 20 to 25 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ043-022300- /O.CON.KBUF.SC.Y.0015.000000T0000Z-190202T2300Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 1102 AM EST Sat Feb 2 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS...Southwest 20 to 25 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ044-045-030015- /O.CON.KBUF.SC.Y.0015.000000T0000Z-190203T0300Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1102 AM EST Sat Feb 2 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...West 15 to 20 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
144 WHUS71 KBUF 021953 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 253 PM EST Sat Feb 2 2019 LEZ020-040-041-LOZ042-030000- /O.EXT.KBUF.SC.Y.0015.000000T0000Z-190203T0000Z/ Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 253 PM EST Sat Feb 2 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...Southwest 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ043-030000- /O.EXT.KBUF.SC.Y.0015.000000T0000Z-190203T0000Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 253 PM EST Sat Feb 2 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...West 15 to 20 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ044-045-030300- /O.CON.KBUF.SC.Y.0015.000000T0000Z-190203T0300Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 253 PM EST Sat Feb 2 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...West 15 to 20 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
335 WHUS71 KBUF 022353 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 653 PM EST Sat Feb 2 2019 LEZ020-040-041-LOZ042-043-030100- /O.CAN.KBUF.SC.Y.0015.000000T0000Z-190203T0000Z/ Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 653 PM EST Sat Feb 2 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Buffalo has cancelled the Small Craft Advisory. $$ LOZ044-045-030300- /O.CON.KBUF.SC.Y.0015.000000T0000Z-190203T0300Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 653 PM EST Sat Feb 2 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...West 5 to 15 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
924 WHUS71 KBUF 030230 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 930 PM EST Sat Feb 2 2019 LOZ044-045-030330- /O.CAN.KBUF.SC.Y.0015.000000T0000Z-190203T0300Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 930 PM EST Sat Feb 2 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Buffalo has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Feb 1, 12:26 PM EST, 39 minutes earlier.
Area forecast discussion, Feb 1, 12:26 PM EST, 39 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1226 PM EST Fri Feb 1 2019
.SYNOPSIS...
Frigid air will remain over the region through the next day or
so as the last vestiges of lake effect east of Lake Ontario die
off. Much milder conditions are expected over the weekend and
especially into early next week. Some light snow or a light
wintry mix is possible by Saturday or Saturday night before
changing to rain Sunday.
&&
.NEAR TERM /THROUGH SATURDAY NIGHT/...
The skinny band of snow extending the length of Lake Ontario
continues to shrink back toward the open waters of the lake.
This is occurring as ambient flow has become decidedly lighter
through the day with surface high pressure moving in, and
subsidence away from the lake is increasing. Thus, just some
light accumulation along the lake shore in Oswego County is
expected from this point forward. Going into the evening, the
remnants of the band should translate northward toward Jefferson
County as they further fall apart.
Otherwise, a system is transiting the area to the south,
spreading high clouds up toward the PA/NY border. The Arctic air
mass in place combined with blocking high pressure will prevent
this from making any northward migration. The net result will
continue to be clear skies and lighter winds away from the lake
effect band east of Lake Ontario.
High pressure maintains sway over the area at least through the
first half of the overnight with light winds and clear skies
allowing for rapid temperature fall offs this evening. Deep/new
snow cover over much of the area along with very little
component of the flow off of the open lake water should result
in efficient radiational cooling through the evening. This will
be tempered a bit overnight as high clouds advance from the
northwest ahead of the next system to affect the area. Likewise,
an increase in overnight cloud cover will probably yield some
upward tick in temperatures toward morning.
A modest short wave trough looks to move across Ontario and
into Quebec Saturday into Saturday night. Deeper moisture will
remain to the north, but sufficient moisture depth to intersect
the dendritic layer with upslope northwesterly flow should allow
for a few inches of snow across the North Country with this
system. Farther south along the cold front, both the lifting
profile and moisture depth are far less impressive. Lower PoPs
were thus featured over WNY and the northern Finger Lakes.
Likewise, p-type will start to become a consideration as the
system advances southeastward into the area and eventually
stalls over WNY. Boundary layer and especially ground
temperatures will be near/below freezing. There is shallow
moisture and lifting depth, and the moist layer doesn't get into
the dendritic growth layer. Luckily, QPF projections are
minimal, however a period of inefficient snow or freezing
drizzle will be possible as the system moves through late
Saturday into Saturday night as a result. Warmer air does
advance northward with this system, so even a bit of plain old
rain will be possible across the southern half of the CWA as we
transition into the short term period.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
...Significant Warming Sets the stage for Ice Jam threat...
We can be assured that temperatures will climb well above normal
during this period...as the notorious polar vortex will retreat
across Quebec to the Labrador Sea. In its wake...a near zonal flow
in the mid levels will be found over the Lower 48. This huge change
in the amplification of the overlying jet stream will allow Pacific
modified air to flood the entire country...so that by the start of
the new work week...our mercury readings will average 15 to 20
degrees ABOVE normal. While this will certainly be welcomed by the
majority of the populous...it may come at a price. The prolonged
trend of warming will SIGNIFICANTLY raise the threat for ice jam
flooding. More on that in the hydrology section below. As for the
day to day details of the weather...
On Sunday...the stalled frontal boundary will push back to the
northeast as a warm front. The 45 kt low level jet from the previous
night will interact with this boundary and associated tightening
baroclinic zone to generate some light rain and snow...particularly
near and east of Lake Ontario in the vcnty of the frontal boundary.
Pops will range from low chc in the Southern Tier to high likely
over the North Country. In fact...the bulk of the afternoon should
be pcpn free for the Southern Tier and much of the Finger Lakes
region. In regards to p-type...a warming profile will continue to
support mixed pcpn in the more widespread areas of pcpn north of a
line from BUF to ROC to SYR. Meanwhile...we can tack another 5-8 deg
f to our high temperatures from the previous day...as the mercury is
expected to reach the lower 40s across the bulk of western New York
and the mid to upper 30s across the North Country. The added warmth
combined with tds climbing into the mid 30s across the western
counties will finish 'ripening' the snowpack with some true melting
beginning during the mid and late afternoon.
A burgeoning mid level ridge over the Great Lakes region Sunday
night will help to push the stubborn warm front a bit further north
into Quebec. This will place the bulk of the western counties within
a dry warm sector while mixed wintry precipitation will only
grudgingly taper off for sites near and east of Lake Ontario. For
the third night in a row...a non diurnal temperature trend can be
expected. Mins will once again occur before midnight with the vast
majority of the region remaining well above freezing. This will
encourage significantly melting of the ripe snowpack. Given the
extent of the ice in area tributaries...this influx of melt water
will substantially increase the rick for ice jam related issues.
Additional information about this risk can be found below in the
hydrology section.
Monday will easily be the mildest day of this forecast package...as
the prolonged period of warm advection will support afternoon
temperatures in the 50s for all but the highest terrain and for
sites east of Lake Ontario...where max temps will be in the upper
40s. The last push of milder air into the region will be enhanced by
the passing of a progressive mid level ridge and the approach of a
deepening sub 1000mb cyclone The storm system will track from Iowa
to the Upper Great Lakes during the course of the day...which will
place our forecast area deep within its associated warm sector.
Other than some residual mixed pcpn (mainly in the morning) for the
North Country...the day will be pcpn free and notably more
comfortable. This is a change from continuity which had some rain
moving into the western counties during the afternoon. Significant
melting will be well underway by this time with large rises for the
tributaries found in areas that received heavy snows from the past
two weeks.
As the relatively deep storm system tracks by to our north Monday
night...its associated cold front will push through our forecast
area. Have maintained likely pops for rain showers with this frontal
passage...which will also be accompanied by wind gusts that could
exceed 35 mph. QPF from the fropa should remain under a tenth of an
inch...but continued runoff from melt water could still be an issue
for ice jam prone areas.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
There is high confidence that temperatures will remain above normal
during this period...as broad ridging over the eastern half of the
country is forecast to undergo significant amplification. This could
be concerning for those with hydro concerns...as the end result
could be a large...rain producing storm system.
While temperatures will still average above normal on Tuesday...it
will turn much cooler as a fresh Canadian airmass will overspread
the region in the wake of Monday nights cold frontal passage. There
may be some leftover nuisance rain or wet snow showers immediately
behind the front...especially for sites east of Lake Ontario.
A large surface high centered over northern Ontario will then arch
southwards across our forecast area Tuesday night into early
Wednesday. This relatively brief period of fair weather will give
way to the aforementioned storm system Wednesday night and
especially Thursday. While the medium range ensemble members are in
agreement that a storm system originating in the southern stream
will impact our region...there is a WIDE range of timing for its
impact on the Lower Great Lakes. Guidance has generally been hitting
the brakes on the system...with some solutions now holding off any
organized pcpn until Thursday night or even Friday. There is also
disagreement on the strength and track of the cyclone...all very
dependent on the amount of phasing with the northern branch of the
jet. For what its worth...the GFS based ensembles seem to be having
the most difficulty resolving this system. Dprog-Dt of past model
runs have been atrocious as far as consistency. Stay tuned.
&&
.AVIATION /17Z FRIDAY THROUGH TUESDAY/...
Lake effect snows east of Lake Ontario are winding down. The
current band should become largely disorganized with just a few
snow showers moving back toward ART later this evening. Clear
skies otherwise into the evening with light winds. Another
system moves toward the area for late in the period with
southwesterly flow increasing as ceilings start to fall off.
Snow is likely to redevelop in ART toward noon on Saturday but
hold off reaching any other sites before the afternoon hours.
Outlook...
Tonight and Saturday...A chance of snow/MVFR east of Lake
Ontario...otherwise VFR.
Sunday...VFR/MVFR with a chance of mixed precipitation.
Monday...VFR/MVFR with a chance of rain showers, with these
becoming more likely Monday night.
Tuesday...VFR/MVFR with a chance of rain and snow showers east
and southeast of Lake Ontario.
Wednesday...MVFR with a chance of rain and snow.
&&
.MARINE...
High pressure building into our region today will bring
diminishing winds and waves. This has allowed for the
cancellation of Small Craft Advisories over Lake Ontario.
&&
.HYDROLOGY...
There will be a few chances of rain beginning Sunday into early
next week. The first rain event now looks to be minor Sunday
through Monday, with rain amounts generally 0.25" or less. A
second, potentially more significant rain maker is forecast for
later Wednesday through Thursday. It remains too early for any
specific rain amounts with that system, but it could be more
than the first.
Rising temperatures Sunday through next week will significantly
elevate the risk of ice jams. Thawing Degree Hours will reach
the point where ice may begin to move by Monday. Ice jam
concerns would then continue through Thursday. The most
susceptible areas to ice jams are the Buffalo Creeks,
Cattaraugus Creek, and the upper Allegany River, although they
can happen anywhere.
&&
.CLIMATE...
January finished as the fourth snowiest on record at the
Buffalo Airport. The snow total for the month is 63.4 inches.
Below is the current list of the top 5 snowiest months of
January on record.
Rank Amount (in) Year
1 68.3 1977
2 65.9 1985
3 65.1 1999
4 56.5 1978
5 53.2 1982
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Flood Watch from late Sunday night through late Tuesday night
for NYZ001-002-010>012-019-020-085.
MARINE...None.
&&
SYNOPSIS...JJR/TMA
NEAR TERM...Fries
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...Fries
MARINE...Fries/TMA
HYDROLOGY...Hitchcock
CLIMATE...Thomas/JJRHazardous weather outlook, Feb 1, 12:46 PM EST, 19 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 1246 PM EST Fri Feb 1 2019 NYZ001-002-010>012-019-020-085-021800- Niagara-Orleans-Northern Erie-Genesee-Wyoming-Chautauqua-Cattaraugus- Southern Erie- 1246 PM EST Fri Feb 1 2019 ...FLOOD WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE WEDNESDAY NIGHT... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ003>005-013-014-021-021800- Monroe-Wayne-Northern Cayuga-Livingston-Ontario-Allegany- 1246 PM EST Fri Feb 1 2019 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This afternoon and tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A major warm up this weekend into early next week will raise the risk for ice jam flooding due to melting snow. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-021800- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 1246 PM EST Fri Feb 1 2019 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006>008-021800- Oswego-Jefferson-Lewis- 1246 PM EST Fri Feb 1 2019 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...This afternoon and tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A warm up this weekend into early next week will raise the risk for ice jam flooding due to melting snow. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Local storm report, Feb 1, 9:18 AM EST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
918 AM EST FRI FEB 01 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM SNOW 5 SSW HARRISVILLE 44.09N 75.37W
02/01/2019 M6.8 INCH LEWIS NY COCORAHS
24-HOUR SNOWFALL.
0600 AM SNOW 7 SW ATTICA 42.80N 78.39W
02/01/2019 M4.0 INCH WYOMING NY CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW 4 SSE LACONA 43.60N 76.04W
02/01/2019 M13.8 INCH OSWEGO NY COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW BENNETTS BRIDGE 43.52N 75.95W
02/01/2019 M6.0 INCH OSWEGO NY CO-OP OBSERVER
24-HOUR SNOWFALL.
&&
EVENT NUMBER BUF1900685
EVENT NUMBER BUF1900686
EVENT NUMBER BUF1900687
EVENT NUMBER BUF1900688
DPKLocal storm report, Feb 1, 12:03 PM EST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1203 PM EST FRI FEB 01 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW SE MANNSVILLE 43.71N 76.06W
02/01/2019 M14.0 INCH JEFFERSON NY COCORAHS
24-HOUR SNOWFALL.
&&
EVENT NUMBER BUF1900689
DSFThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 8:19 PM EST | Special Weather Statement | BUF | Lewis | 86 min |
| Jan 31, 9:49 PM EST | Special Weather Statement | BUF | Lewis | 86 min |
| Jan 31, 11:48 PM EST | Special Weather Statement | BUF | Lewis | 87 min |
| Feb 1, 1:43 AM EST | Special Weather Statement | BUF | Lewis | 92 min |
| Feb 1, 3:13 AM EST | Special Weather Statement | BUF | Oswego | 92 min |
| Feb 1, 4:38 AM EST | Special Weather Statement | BUF | Oswego | 82 min |
| Feb 1, 12:31 PM EST | Flood Watch | BUF | Cattaraugus, Chautauqua, Erie, Genesee, Niagara, Orleans and 1 more | 5 days |
Nearby
Small Craft Advisories in New York, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.